Depression Community
Anyone ever quit 3 depression meds (Effexor, abilify. Zoloft) cold turk...
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Anyone ever quit 3 depression meds (Effexor, abilify. Zoloft) cold turkey ?

I'm 22 years old been on just about every depression med in the book since I was diagnosed with depression at 16.
I've been to tons of psychiatrists to counselors and it's been a long hall. I've been wanting to quit probably since about
A year after my parents chose to put me on them. Recently found a doctor that has been helping me taper but then decides to throw Zoloft into the cocktail. It was about two weeks later that I started having bad side effects and lots of anxiety. Therefore I decided to quit cold turkey ! It's been over a week and I feel awesome depression wise, been talking klonopin for anxiety along with some natural supplements. Basically just got sick of taking pills and feeling terrible while the big pharmaceutical companies rake in the big bucks!!
Anyways anyone out there done anything like this ??? Please give me some insight
5 Comments Post a Comment
Blank
Avatar_f_tn
Stopping any med--especially psychiatric meds--cold turkey is a huge no-no as it's extremely unsafe in many circumstances and can cause unwanted side effects.  You should ease off meds with the help of your psychiatrist should you decide to do so.  However, what's done is done and you certainly wouldn't want to just start at your previous doses.

That being said, I can understand wanting to get off meds.  It can take years to get a good mix, and in the meantime, it is very frustrating--especially if doing so without therapy.  Just be willing to be honest with yourself if you start feeling symptoms so you can get the help you need.

Make sure with the natural supplements that what you are taking is safe to take with Klonopin.  For instance, St. John's Wort, which is a very common supplement to recommend for depression, interacts with just about everything out there, and your psychiatrist would need to be aware as it could be a dangerous mix.  A list of supplements should be brought to your next appointment, and I would call your psychiatrist's office and ask them to give your psychiatrist a list of the supplements as well as pass along you have quit all but Klonopin cold turkey to make sure there is no danger at risk for you.
Blank
Avatar_f_tn
I needed to stop taking Zoloft about a month ago after taking it for 3 months ago because my insursnce was terminates and the withdrawal symptoms I'm having are bad.  If you do want to go off of any of those meds I suggest asking your doctor to wean you off of them by lowering your dosage every couple of weeks. I've also started taking natural supplements and eating better that do help.  I suggest a book called WomanCode by Alisa Vitti.  It has a lot of info about how hormonal and chemical imbalances can cause a variety of issues including psychological issues and natural ways to heal them.
Blank
Avatar_f_tn
Yeah I had my doctor ween me down a little bit but I just got sick of it and the side effects from the added Zoloft were bad too. I will have to look up that book thank u for the recommendation.
Blank
8976007_tn?1400955760
if you suffer from clinical depression you will likely always have it, but since you were started so young and at an age where you are going through so many hormone changes, teen issues, etc, it is probably a good idea to get off of them with a doctors help and see where you are at.  
just know that it takes 6 full weeks for them to start working again should you start getting depressed again.  so see your doctor right away if you start getting the symptoms of clinical depression again.
i would always start feeling better and get off of them only to have to go through it all over again.  i probably should have just stayed on a low maintenance dose, but like i said,,, you were so young when you started them that it is a good idea to see where you are without them
Blank
Avatar_m_tn
Ever wake up at 3:00 AM with the feeling that bees are flying around in your head? Or the ability to feel, and even visualize, every neuron in your brain? Yeah, that's what it's like. :P

ALWAYS taper off your meds, or you could have episodes like I had, seizures or even worse.
Blank
Post a Comment
To
Recent Activity
Avatar_f_tn
Blank
newlife52 commented on Tired of waiting feel...
7 hrs ago
1236893_tn?1394988190
Blank
Food Safety for Both Hot and Cold F...
7 hrs ago by gymdandee
1926359_tn?1331591739
Blank
lulu747 commented on Feeling real and tryi...
9 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX